MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1002/(sici)1097-0142(19970301)79:5<1009::aid-cncr18>3.0.co;2-5

Медицинская библиотека · Cancer · 1997

Chlorambucil-induced seizures.

Salloum E, Khan K K, Cooper D L

СтатьяОбзорПеревод в очереди

Аннотация

BACKGROUND

Anecdotal reports of chlorambucil-induced seizures have sporadically appeared, mainly in the nononcologic literature. The majority of cases have occurred in patients treated with high dose therapy and in children with nephrotic syndrome. Because of its rarity, oncologists and hematologists may not be aware of this potential complication.

METHODS

Two elderly patients with a remote history of seizures had generalized tonic-clonic seizures 3 days after chlorambucil therapy was initiated. A MEDLINE search was performed of previously reported cases and additional cases were found in the bibliographies of retrieved articles.

RESULTS

In addition to the 2 new cases presented here, there have been 28 reported cases of chlorambucil-induced seizures. Underlying diseases included nephrotic syndrome (n = 12 cases), solid tumors (n - 10 cases), non-Hodgkin's lymphoma (n = 3 cases), and chronic lymphocytic leukemia (n = 1 case). Five cases were secondary to accidental overdose. Sixteen of 30 patients were younger than 18 years; 11 had nephrotic syndrome, 1 had choriocarcinoma, and 4 accidentally ingested the medication. Nine of 14 adults received high dose chlorambucil in Phase I-II studies or as part of a conditioning regimen prior to bone marrow transplantation for solid tumors, 3 were on intermittent pulse therapy, 1 was on daily low dose administration of chlorambucil, and 1 patient had an accidental poisoning. Two patients had recurrent seizures when they were rechallenged with chlorambucil.

CONCLUSIONS

A relatively high incidence of chlorambucil-induced seizures in children with nephrotic syndrome may be due to an increased sensitivity in childhood or altered pharmacokinetics. In adults without a seizure history, seizures were observed only in patients treated with high dose chlorambucil; however, in adults with a seizure history, lower doses as used in pulse therapy also caused seizures. In the latter group of patients, daily low dose chlorambucil or, more likely, an alternative drug may be the safest approach to therapy.

Для цитирования: Salloum E, Khan K K, Cooper D L. Chlorambucil-induced seizures.. Cancer. 1997. DOI: 10.1002/(sici)1097-0142(19970301)79:5<1009::aid-cncr18>3.0.co;2-5.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.